Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 28, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 29, 2013, 3:23 PM EDT for Palm Beach County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2013, 3:23 PM EDT (19:23 UTC)
- Expired
- Apr 29, 2013, 4:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 119 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 3:45 PM EDT | TSTM WND DMG | 3 Se Belle Glade, FL | SMALL BRANCHES REPORTED DOWN AT THE UNIVERSITY OF FLORIDA EVERGLADES RESEARCH AND EDUCATION CENTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 956 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
442
WUUS52 KMFL 291923
SVRMFL
FLC099-292000-
/O.NEW.KMFL.SV.W.0028.130429T1923Z-130429T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
323 PM EDT MON APR 29 2013
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 400 PM EDT
* AT 322 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF OKEELANTA...AND MOVING NORTHEAST AT 20 MPH.
* THE STORM WILL AFFECT...
BELLE GLADE...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2671 8067 2688 8056 2676 8034 2660 8045
2648 8056 2658 8074
TIME...MOT...LOC 1923Z 211DEG 17KT 2661 8059
$$
SI2 follow-up statements
150
WWUS52 KMFL 291943
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT MON APR 29 2013
FLC099-292000-
/O.CON.KMFL.SV.W.0028.000000T0000Z-130429T2000Z/
PALM BEACH FL-
343 PM EDT MON APR 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL PALM BEACH COUNTY...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
EAST OF BELLE GLADE...MOVING NORTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2661 8059 2667 8069 2671 8067 2688 8056
2676 8034 2660 8045 2656 8048
TIME...MOT...LOC 1944Z 211DEG 17KT 2670 8053
$$
SI257
WWUS52 KMFL 291952
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT MON APR 29 2013
FLC099-292002-
/O.EXP.KMFL.SV.W.0028.000000T0000Z-130429T2000Z/
PALM BEACH FL-
352 PM EDT MON APR 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY WILL
EXPIRE AT 400 PM EDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS THE THUNDERSTORM WARNING WILL EXPIRE AT 400 PM EDT.
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2661 8059 2667 8069 2671 8067 2688 8056
2676 8034 2660 8045 2656 8048
TIME...MOT...LOC 1952Z 211DEG 17KT 2673 8051
$$
SIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:34 PM EDT, 49 minutes earlier.
Area forecast discussion, Apr 29, 2:34 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
234 PM EDT MON APR 29 2013
.SYNOPSIS...
A LOW PRESSURE TROUGH EXTENDING FROM THE GULF OF MEXICO THROUGH
THE MISSISSIPPI VALLEY WILL REMAIN IN PLACE MOST OF THIS WEEK. FOR
SOUTH FLORIDA...WARM...MOIST AND UNSTABLE AIR AHEAD OF THIS TROUGH
WILL CREATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
THROUGH THE PERIOD.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE EVERGLADES EARLY
THIS AFTERNOON. MOVEMENT IS NORTH AND EAST AND EXPECT COVERAGE TO
CONTINUALLY INCREASE THROUGH LATE AFTERNOON. THE MAJORITY OF
ACTIVITY SHOULD REMAIN OVER THE INTERIOR...BUT AT LEAST SCATTERED
SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED FOR BOTH EASTERN
METRO AREAS AND NAPLES. CAPE VALUES IN EXCESS OF 1000 J/KG HAS
OVERCOME MODEST MID-LEVEL INHIBITION. DESPITE WEAK LAPSE RATES AND
UNIMPRESSIVE 0-6KM SHEAR...THE STRONGEST UPDRAFTS WILL BE CAPABLE
OF PRODUCING HAIL AS WELL AS STRONG/POSSIBLY DAMAGING
MICROBURSTS...PARTICULARLY NEAR OUTFLOW/SEABREEZE INTERACTIONS. WITH
PWAT VALUES APPROACHING 1.5 INCHES...TORRENTIAL DOWNPOURS WILL
OCCUR AND LOCALIZED FLOODING CANT BE RULED OUT. OUTSIDE OF
CONVECTION...TEMPERATURES ARE IN THE 80S.
PRECIPITATION THIS AFTERNOON IS A RESULT OF A MOIST ATMOSPHERE AND
OVERALL DIFFLUENT FLOW IN ADVANCE OF MID/UPPER-LEVEL TROUGH OVER
THE MISSISSIPPI VALLEY. IN ADDITION...H3 JET MAX MOVING THROUGH
GULF WILL PLACE SOUTH FLORIDA IN CONVECTIVELY-FAVORED ASCENT BY
THIS EVENING. WITH INSTABILITY DIURNALLY WANING OVERNIGHT...SEVERE
STORMS ARE NOT EXPECTED...BUT SHOWERS MAY CONTINUE AND TSTMS ARE
POSSIBLE OVER THE WARM ATLANTIC WATERS TONIGHT.
ALOFT...SYNOPTIC PATTERN WILL STALL THROUGH AT LEAST MID-WEEK.
THUS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
FORECAST...ESPECIALLY DURING THE AFTERNOONS...WITH A SIGHT RISK
FOR STRONG/SEVERE...CONVECTION. NEAR THE SURFACE...A LOW PRESSURE
TROUGH OVER NORTHERN FLORIDA TODAY WILL GRADUALLY MOVE SOUTH AND
INTO SOUTH FLORIDA BY WEDNESDAY. THIS MAY SERVE TO INCREASE
CONVECTION ON WEDNESDAY...BUT INCREASED CLOUDS COULD LIMIT
INSTABILITY AND STORM INTENSITY. TEMPERATURES DURING THE PERIOD
WILL BE SLIGHTLY ABOVE AVERAGE.
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE LONG RANGE MODELS ARE SHOWING TWO UPPER LEVEL LOWS DEVELOPING
LATE THIS WEEK INTO NEXT WEEKEND. ONE OF THE UPPER LEVEL LOWS
SHOULD DEVELOP OVER THE CENTRAL UNITED STATES...WHILE THE OTHER
UPPER LEVEL LOW SHOULD DEVELOP OVER THE MID ATLANTIC WATERS. THIS
WILL ALLOW FOR THE RIDGE OF HIGH PRESSURE TO DEVELOP OVER THE
SOUTHEASTERN UNITED STATES AND INTO THE FLORIDA PENINSULA. THIS IN
TURN WILL ALLOW FOR DRIER AIR TO WORK INTO SOUTH FLORIDA FROM THE
NORTH. SO WILL SHOW A GRADUAL LOWERING OF POPS LATE THIS WEEK
INTO NEXT WEEKEND WITH THE BEST CHANCE STILL OVER THE INTERIOR
AREAS EACH DAY...DUE TO THE SEA BREEZES DEVELOPING AND PUSHING
INLAND EACH DAY.
&&
.AVIATION...
SCT SHRA/TSRA DEVELOPING ACROSS THE INTERIOR WITH STEERING FLOW
TO THE NORTH. AS THE AFTERNOON PROGRESSES, A MORE NNE STEERING
FLOW IS EXPECTED AND THE PRIMARY THREAT FOR TSRA ACTIVITY WILL BE
AT THE TERMINALS OVER EASTERN PALM BEACH/BROWARD COUNTIES.
HOWEVER, CANNOT RULE OUT SOUTHERN DEVELOPING CELLS FROM ALSO
AFFECTING THE TERMINALS FARTHER SOUTH SO LEFT VCTS IN FOR ALL EAST
COAST TAF SITES. COVERAGE WILL ALSO INCREASE BUT CHANCES REMAIN
LOWER FOR ANY ONE CELL TO AFFECT A TERMINAL. ALSO COULD SEE SOME
STRONG GUSTY OUTFLOW BOUNDARIES AFFECTING THE SURFACE WIND. THIS
ACTIVITY WILL PERSIST UNTIL THE EARLY EVENING WITH A GENERAL SEA
BREEZE ALONG BOTH COASTS.
&&
.MARINE...
SOUTHEAST WINDS OF 10-15 KTS TODAY WILL BECOME SOUTH AT 10-15 KTS
ON TUESDAY. A WEAK LOW LEVEL BOUNDARY MAY SHIFT WINDS TO THE NORTH
ON WEDNESDAY. THROUGH AT LEAST MID-WEEK...SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED. SOME OF THIS ACTIVITY MAY
BE STRONG...AND SPECIAL MARINE WARNINGS MAY BE NEEDED.
&&
.FIRE WEATHER...
RELATIVE HUMIDITY VALUES WILL BE ABOVE 40 PERCENT MOST OF THIS
WEEK AS A MOIST AND UNSTABLE ATMOSPHERE RESIDES OVER SOUTH
FLORIDA. PATCHY INLAND FOG CANT BE RULED OUT EACH OVERNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 73 85 71 84 / 50 60 40 50
FORT LAUDERDALE 73 85 74 85 / 50 50 30 50
MIAMI 74 86 73 86 / 50 50 30 50
NAPLES 68 87 70 86 / 40 50 20 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...23/SK
AVIATION/RADAR...30/KOBHazardous weather outlook, Apr 29, 4:52 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 452 AM EDT MON APR 29 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 300400- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 452 AM EDT MON APR 29 2013 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES - STRONG RIPS CONTINUE... ...A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON/EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES. STRONG RIP CURRENTS WERE OBSERVED ALONG THE ATLANTIC COAST YESTERDAY AND ARE EXPECTED TO CONTINUE TODAY. SWIMMING IS NOT RECOMMENDED. THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON AND EVENING, MOST FOCUSED ACROSS THE INTERIOR AND EAST COAST METRO AREAS. A FEW STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP. WIND: WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. HAIL: THE STRONGEST STORMS COULD PRODUCED HAIL OF PENNY TO NICKEL SIZE THIS AFTERNOON INTO EARLY THIS EVENING. FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON INTO THIS EVENING. THIS COULD RESULT IN MINOR URBAN FLOODING AT ISOLATED LOCALES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE WEEK. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN TUESDAY AFTERNOON, CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL WILL OCCUR WITH THE THUNDERSTORMS...AND LOCALIZED FLOODING IS POSSIBLE TUESDAY THROUGH THURSDAY. THE RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC BEACHES AT LEAST INTO MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Apr 29, 2:43 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 243 PM EDT MON APR 29 2013 FLZ070-291915- INLAND COLLIER COUNTY FL 243 PM EDT MON APR 29 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND UP TO NICKEL SIZED HAIL... * UNTIL 315 PM EDT * AT 241 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM INTERSECTION ALLIGATOR ALLEY AND SR 29 TO 6 MILES NORTHWEST OF COPELAND...AND MOVING NORTH AT 10 MPH. * THE LINE OF STORMS WILL AFFECT... INTERSECTION ALLIGATOR ALLEY AND SR 29... INTERSECTION ALLIGATOR ALLEY AND SR 839... BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2624 8119 2599 8124 2600 8143 2623 8142 TIME...MOT...LOC 1843Z 197DEG 9KT 2616 8133 2603 8140 KOB
Special weather statement, Apr 29, 3:05 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 305 PM EDT MON APR 29 2013 FLZ067-291930- INLAND PALM BEACH COUNTY FL 305 PM EDT MON APR 29 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 330 PM EDT * AT 305 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES EAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...AND MOVING NORTH AT 15 MPH. * THE STORM WILL AFFECT... RURAL CENTRAL PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2673 8064 2667 8035 2638 8052 2641 8075 TIME...MOT...LOC 1906Z 195DEG 15KT 2647 8055
Special weather statement, Apr 29, 3:08 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 308 PM EDT MON APR 29 2013 FLZ066-070-291945- HENDRY FL INLAND COLLIER COUNTY FL 308 PM EDT MON APR 29 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL HENDRY COUNTY...NORTHERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 345 PM EDT * AT 305 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF HENDRY CORRECTIONAL INSTITUTE...AND MOVING NORTH AT 15 MPH. * THE STORM WILL AFFECT... HENDRY CORRECTIONAL INSTITUTE... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2656 8134 2650 8109 2619 8121 2623 8141 TIME...MOT...LOC 1908Z 195DEG 15KT 2630 8128 KONARIK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:20 PM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 24 hr |
| Apr 29, 2:43 PM EDT | Special Weather Statement | MFL | Collier | 32 min |
| Apr 29, 3:05 PM EDT | Special Weather Statement | MFL | Palm Beach | 25 min |
| Apr 29, 3:08 PM EDT | Special Weather Statement | MFL | Hendry | 37 min |
| Apr 29, 3:27 PM EDT | Special Weather Statement | MFL | Monroe | 33 min |
| Apr 29, 3:46 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| Apr 29, 4:20 PM EDT | Special Weather Statement | MFL | Glades | 40 min |
| Apr 29, 4:27 PM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 29, 4:29 PM EDT | Special Weather Statement | MFL | Hendry | 31 min |
| Apr 29, 4:38 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 37 min |
| Apr 29, 5:01 PM EDT | Special Weather Statement | MFL | Glades | 29 min |
| Apr 29, 5:53 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 112 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.